MAUDE Adverse Event Report: COVIDIEN PROTEGE EVERFLEX SELF-EXPANDING STENT SYSTEM LONG; CATHETER, BILIARY, DIAGNOSTIC

COVIDIEN PROTEGE EVERFLEX SELF-EXPANDING STENT SYSTEM LONG; CATHETER, BILIARY, DIAGNOSTIC
Catalog Number PRB35-06-120-120
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/26/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that a physician was attempting to use a protege ef self-expanding stent to treat a 400mm fibrous lesion with moderate calcification and 90% stenosis in the right proximal superficial femoral artery (sfa).Moderate tortuosity was reported.Artery diameter was 6mm.A non-medtronic 6fr 45cm sheath and a non-medtronic glidewire 0.35 x 260 sheath were used in this procedure.No embolic protection was used, no damage noted to packaging (i.E.Shelf carton, hoop/tray), no issues noted when removing the device from the hoop/tray, device was prepped per the ifu with no issues noted, the lesion was pre-dilated with an in.Pact admiral (5x200).The device did not pass through a previously-deployed stent, resistance was not encountered when advancing the device, excessive force was not used.The stent was placed without any problems and post dilated with a 6x200 a non medtronic (bsc charger) balloon.It was reported that the stent was implanted 3 days post expiry.No patient injury was reported.
 
Additional Manufacturer Narrative
Additional information: no problems were identified with the sterilization of lot a232926 or the expiration date on the product labels.The protégé stents product line design verification testing includes an accelerated aging test that demonstrates the structural and functional integrity of the stent for 37 months post sterilization.Sterility integrity of the product is typically maintained well after the expiration date as long as the sterile-packaging is not compromised.In this event, there was no issue with the package or with the device in the tray/hoop.Once successfully implanted, the material components of the stent, (nitinol scaffolding and tantalum markers), should not be chemically or structurally any different regardless of whether it was implanted before or after its¿ expiration date.There is no indication that the product was incorrectly labeled relevant to the expiration date.The most probable cause is user error.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
PROTEGE EVERFLEX SELF-EXPANDING STENT SYSTEM LONG
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key8417252
Report Number2183870-2019-00125
Device Sequence Number19151999
Product Code FGE
UDI-Device Identifier00821684069240
UDI-Public00821684069240
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K072301
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/23/2019
Device Catalogue NumberPRB35-06-120-120
Device Lot NumberA232926
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/26/2019
Supplement Date Received by Manufacturer06/13/2019
Initial Report FDA Received Date03/13/2019
Supplement Report FDA Received Date07/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age84 YR